Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 216, NWS St. Louis, MO

August 29, 2007Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 29, 2007, 2:49 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2007, 2:49 PM CDT (19:49 UTC)
Expired
Aug 29, 2007, 3:23 PM CDT
In force
34 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 2:50 PM CDTTSTM WND DMGBridgeton, MOROOF TORN OFF BUSINESS AT AMERICAN EAGLE PLAZA IN EARTH CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 291950
SVRLSX
MOC189-510-292045-
/O.NEW.KLSX.SV.W.0216.070829T1949Z-070829T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
249 PM CDT WED AUG 29 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI

* UNTIL 345 PM CDT

* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. ANN...AND MOVING EAST AT
  10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. ANN...
  WOODSON TERRACE...
  OVERLAND...
  ST. JOHN...
  BERKELEY...
  BEL-RIDGE...
  KINLOCH...
  COOL VALLEY...
  FERGUSON...
  GREENDALE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3872 9020 3870 9021 3869 9019 3860 9025
      3866 9054 3874 9052 3876 9049 3883 9045
      3883 9040 3881 9013
TIME...MOT...LOC 1949Z 281DEG 10KT 3874 9040

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 292007
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT WED AUG 29 2007

MOC189-510-292045-
/O.CON.KLSX.SV.W.0216.000000T0000Z-070829T2045Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
305 PM CDT WED AUG 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN ST. LOUIS AND ST. LOUIS CITY COUNTIES...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BERKELEY...MOVING EAST
AT 10 MPH.

ROOF DAMAGE WAS REPORTED IN EARTH CITY AROUND 250 PM.  

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KINLOCH...BEL-RIDGE...FERGUSON...COOL VALLEY...NORMANDY...DELLWOOD...
NORTHWOODS...BEVERLY HILLS...UPLANDS PARK AND JENNINGS.

GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED WELL AHEAD OF THIS 
STORM...INTO WESTERN MADISON AND WESTERN ST. CLAIR COUNTIES IN 
ILLINOIS.


LAT...LON 3872 9020 3870 9021 3869 9019 3860 9025
      3866 9054 3874 9052 3876 9049 3883 9045
      3883 9040 3881 9013
TIME...MOT...LOC 2005Z 287DEG 12KT 3875 9034

$$

TRUETT
000 
WWUS53 KLSX 292023
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT WED AUG 29 2007

MOC189-510-292032-
/O.CAN.KLSX.SV.W.0216.000000T0000Z-070829T2045Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
322 PM CDT WED AUG 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LOUIS AND ST.
LOUIS CITY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3872 9020 3870 9021 3869 9019 3860 9025
      3866 9054 3874 9052 3876 9049 3883 9045
      3883 9040 3881 9013
TIME...MOT...LOC 2022Z 287DEG 12KT 3873 9027

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:09 PM CDT, 40 minutes earlier.

Area forecast discussion, Aug 29, 2:09 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT WED AUG 29 2007

.DISCUSSION...
FRONTAL BOUNDARY IGNITING SCATTERED CONVECTION ALONG AND SOUTH OF
INTERSTATE 70 AS IT MOVES SOUTH ACROSS THE REMAINDER OF THE CWA
THIS EVENING. STRATUS BUILDING IN BEHIND THE FRONT AND COLD AIR
ADVECTION WILL SEND SOME WELCOME RELIEF TO THE FORECAST AREA
TOMORROW AS TEMPERATURES WILL STRUGGLE TO CLIMB OUT OF THE UPPER
70S. IN FACT THE ENTIRE WEEKEND LOOKS COMFORTABLE AS HIGH PRESSURE
BUILDS SOUTH FROM THE NORTHERN PLAINS. HIGHS WILL BE IN THE LOWER
TO MIDDLE 80S AND LOWS IN THE MIDDLE AND UPPER 50S.

SLOW WARMING TREND BEGINS ON MONDAY AS THE ATMOSPHERE BEGINS TO
MODERATE. TEMPERATURES SHOULD CLIMB BACK INTO THE 90S BY EARLY NEXT
WEEK WITH NO SIGNIFICANT PRECIPITATION EXPECTED THROUGHOUT THE
EXTENDED.

CVKING

&&

.AVIATION...
FOR THE 18Z TAFS...
THE CDFNT APPEARS TO BE JUST N OF KSTL AREA. A BAND OF TCU HAS DEVELOPED
NEAR IT TRAILING WSW TO LAKE OF THE OZARKS. TEMPS HAVE FALLEN
ABOUT 10 DEGREES IN NORTHEAST MISSOURI AND OF MORE IMPORTANCE TO
AVIATION A POST FRONTAL LOW CLOUD DECK IS MOVING INTO NORTHEAST
MISSOURI. 1400 FOOT CEILINGS REACHED KIRKSVILLE AT 1105AM. WE HAVE
OPTED TO MAKE THE NAM OUR MODEL OF CHOICE. IT HAS HANDLED THE LOW
CLOUDS MUCH BETTER THAN THE GFS AND EXPANDS THE LOW CLOUDS
OVERNIGHT AS THEY DRIFT SOUTHEAST OVER THE FORECAST AREA. I HAVE
LOW CLOUDS REACHING QUINCY BY 1930Z...COLUMBIA BY 2300Z...AND ST.
LOUIS BY 0100Z THIS EVENING. THEY SHOULD LINGER THROUGH THE NIGHT
BUT VISIBILITIES HOPEFULLY WILL REMAIN ABOVE MVFR OR IFR CONDITIONS.
I ALSO HAVE CB IN THE TAF FOR THE ST LOUIS AREA WHILE THIS
CONVECTION MOVES THROUGH EARLY THIS AFTERNOON.

PEDIGO

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 29, 2:39 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CDT WED AUG 29 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
239 PM CDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD
FRONT THAT WILL MOVE SOUTH ACROSS THE REGION THIS EVENING. SOME OF
THE STORMS WILL BE QUITE STRONG...PRODUCING WIND GUSTS TO 50
MPH...PEA SIZE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF HAIL AND STRONG
WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.